MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; DOUBLE FENESTRATED GRASPER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; DOUBLE FENESTRATED GRASPER
Model Number 420189-09
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Upon investigation, the instrument was found to have a broken pitch cable at the distal clevis hub.The broken cable segment that contains the crimp was missing from the clevis.This complaint is being reported due to the following conclusion: the customer reported complaint does not itself constitute an mdr reportable event; however, the broken pitch cable found during failure analysis could cause or contribute to an adverse event if the malfunction were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the instrument was "out of controlled during procedure".It was identified that the wire of the double fenestrated grasper instrument was loose and broken.There was no report of fragment(s) falling inside the patient, patient harm, adverse outcome or injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
DOUBLE FENESTRATED GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale CA 94086
MDR Report Key8216009
Report Number2955842-2018-10801
Device Sequence Number223261
Product Code NAY
UDI-Device Identifier00886874111581
UDI-Public(01)00886874111581(10)N10180105
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryTW
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420189-09
Device Lot NumberN10180105 665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2018
Initial Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1